MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
B2: estimated based on bsc aware date.B3: estimated based on bsc aware date.
 
Event or Problem Description
The patient was enrolled in the asap too study with patient identifier (b)(6)on (b)(6) 2020.It was reported that death occurred.A left atrial appendage closure procedure was performed on (b)(6) 2020.Initially, a 24mm watchman closure device was attempted, however release criteria were not met, and it was removed and exchanged for a second 24mm watchman closure device.Again, release criteria were not met, and it was removed and exchanged for a 27mm watchman closure device which was successfully implanted at the laa with a complete seal and deployed diameter of 23mm.The patient was discharged (b)(6) 2020.On an unknown date, unknown days post-index procedure, the patient died.
 
Additional Manufacturer Narrative
B2 date of death: updated to exact date; b3: updated to exact date; b5: updated.
 
Event or Problem Description
The patient was enrolled in the asap too study with patient identifier (b)(6) on (b)(6) 2020.It was reported that death occurred.A left atrial appendage closure procedure was performed on (b)(6) 2020.Initially, a 24mm watchman closure device was attempted, however release criteria were not met, and it was removed and exchanged for a second 24mm watchman closure device.Again, release criteria were not met, and it was removed and exchanged for a 27mm watchman closure device which was successfully implanted at the laa with a complete seal and deployed diameter of 23mm.The patient was discharged (b)(6) 2020.On an unknown date, unknown days post-index procedure, the patient died.It was further reported that the patient died approximately 4 years post-implant on (b)(6) 2024.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19071447
Report Number2124215-2024-20792
Device Sequence Number6900789
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024397501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale
Patient RaceWhite